Alert archive / Florida / Small Craft Advisories in 2012

Small Craft Advisory 2, NWS Tampa Bay, FL

January 10, 2012

NWS Tampa Bay, FL issued this small craft advisory at Jan 10, 2012, 4:03 PM EST. It took effect at Jan 11, 2012, 2:10 AM EST. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 10, 2012, 4:03 PM EST (21:03 UTC)
In effect from
Jan 11, 2012, 2:10 AM EST
Expired
Jan 11, 2012, 10:00 PM EST
In force
20 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WHUS72 KTBW 102103
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
403 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY IN EFFECT LATE TONIGHT THROUGH
WEDNESDAY... 

.A STRONG COLD FRONT WILL MOVE THROUGH THE EASTERN GULF WATERS ON
WEDNESDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS FRONT WILL
RESULT IN INCREASING WINDS AND SEAS OVER THE GULF WATERS LATE
TONIGHT THROUGH WEDNESDAY. THESE INCREASING WINDS AND SEAS WILL
LEAD TO HAZARDOUS BOATING CONDITIONS.

GMZ870-873-111000-
/O.NEW.KTBW.SC.Y.0002.120111T0900Z-120112T0000Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
403 PM EST TUE JAN 10 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST
WEDNESDAY. 

* WINDS AND WAVES: SOUTHERLY WINDS WILL INCREASE TO AROUND 20
  KNOTS LATE TONIGHT WITH WINDS BECOMING SOUTHWEST TO WEST DURING
  WEDNESDAY AS THE FRONT MOVES SOUTH THROUGH THE WATERS. THE
  INCREASING WINDS WILL HELP TO BUILD SEAS INTO THE 3 TO 5 FOOT
  RANGE LATER TONIGHT AND 4 TO 6 FEET ON WEDNESDAY. THESE
  INCREASING WINDS AND SEAS WILL LEAD TO HAZARDOUS BOATING
  CONDITIONS FOR SMALL CRAFT OPERATORS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/TAMPABAY
2 follow-up statements
632 
WHUS72 KTBW 110710
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
210 AM EST WED JAN 11 2012

...SMALL CRAFT ADVISORY IN EFFECT THROUGH WEDNESDAY...

.A STRONG COLD FRONT WILL MOVE THROUGH THE EASTERN GULF WATERS
TODAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF THIS FRONT WILL
RESULT IN INCREASING WINDS AND SEAS OVER THE GULF WATERS THROUGH
WEDNESDAY. THESE INCREASING WINDS AND SEAS WILL LEAD TO HAZARDOUS
BOATING CONDITIONS.

GMZ850-120000-
/O.EXB.KTBW.SC.Y.0002.120111T0710Z-120112T0000Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
210 AM EST WED JAN 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS AND WAVES: SOUTHERLY WINDS AROUND 20 KNOTS BECOMING
  SOUTHWEST TO WEST LATE THIS MORNING AS THE FRONT MOVES SOUTH
  THROUGH THE WATERS. SEAS 3 TO 5 FEET. THIS WILL LEAD TO
  HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ870-873-120000-
/O.EXT.KTBW.SC.Y.0002.120111T0710Z-120112T0000Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
210 AM EST WED JAN 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* WINDS AND WAVES: SOUTHERLY WINDS AROUND 20 KNOTS BECOMING
  SOUTHWEST TO WEST LATE THIS MORNING AS THE FRONT MOVES SOUTH
  THROUGH THE WATERS. SEAS 3 TO 5 FEET BECOMING 4 TO 6 FEET BY MID
  MORNING. THIS WILL LEAD TO HAZARDOUS BOATING CONDITIONS FOR SMALL
  CRAFT OPERATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/TAMPA
089 
WHUS72 KTBW 112106
MWWTBW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
406 PM EST WED JAN 11 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...

.A STRONG COLD FRONT MOVING SOUTH THROUGH THE WATERS WILL KEEP
WINDS AND SEAS ELEVATED THROUGH EARLY TONIGHT WHICH WILL CONTINUE
TO PRODUCE HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS.

GMZ850-870-873-120300-
/O.EXT.KTBW.SC.Y.0002.000000T0000Z-120112T0300Z/
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
406 PM EST WED JAN 11 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS AND WAVES: SOUTHWEST TO WEST WINDS AROUND 20 KNOTS WILL
  PRODUCE SEAS OF 5 TO 7 FEET THROUGH THIS EVENING. THESE WINDS
  AND SEAS WILL LEAD TO HAZARDOUS BOATING CONDITIONS FOR SMALL
  CRAFT OPERATORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/TAMPABAY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 10, 1:16 PM EST, 2 hours 47 minutes earlier.

Area forecast discussion, Jan 10, 1:16 PM EST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
116 PM EST TUE JAN 10 2012

.SHORT TERM (TONIGHT - THURSDAY)...
A POTENT SHORT WAVE TROUGH AND ATTENDANT SURFACE LOW PRESSURE AREA
WILL MOVE ACROSS THE LOWER MS VALLEY TONIGHT...THEN UP THROUGH
THE TN/OH VALLEYS DURING WEDNESDAY AND WEDNESDAY NIGHT. AS THIS
STORM SYSTEM MOVES NORTHEAST A TRAILING COLD FRONT WILL SWEEP EAST
ACROSS THE GULF TONIGHT AND THEN THROUGH WEST CENTRAL AND
SOUTHWEST FLORIDA DURING THE DAY ON WEDNESDAY...THEN SOUTH OF THE
REGION WEDNESDAY NIGHT. THE GFS AND ECMWF REMAIN CONSISTENT WITH
THE STRENGTH TIMING AND MOVEMENT OF THIS SYSTEM AND BRING A PRE-
FRONTAL BAND OF SHOWERS AND ISOLATED STORMS INTO THE NATURE COAST
DURING THE PREDAWN HOURS ON WEDNESDAY...WITH THIS AREA OF
CONVECTION THEN SPREADING SOUTH ACROSS THE REMAINDER OF THE
FORECAST AREA DURING WEDNESDAY.

SIMILAR TO YESTERDAY MODELS DEPICT LIMITED INSTABILITY ALONG AND
AHEAD OF THE FRONT...SO CHANCES FOR THUNDERSTORMS REMAINS ON THE
LOW SIDE AT THE MOMENT...BUT WITH THE TAIL END OF 850MB JET AND
HIGHEST SHEAR VALUES MOVING ACROSS THE NORTH-CENTRAL PENINSULA
BETWEEN DAYBREAK AND EARLY AFTERNOON...THERE WILL STILL BE A
CHANCE FOR A FEW STRONG TO POSSIBLY SEVERE STORMS OVER THE NATURE
COAST DURING THIS TIME PERIOD...WITH THE MAIN HAZARDS BEING
DAMAGING WINDS OR A TORNADO IN THE VICINITY OF THE STRONGEST
CONVECTIVE ELEMENTS.

IN ADDITION TO THE POSSIBLE STORMS GOOD MOISTURE RETURN AND LIFT
ALONG THE FRONT AND A DIVERGENT FLOW ALOFT SHOULD SUPPORT SOME
BENEFICIAL RAINFALL ACROSS THE REGION WITH THE FRONTAL PASSAGE
WITH AREAL AVERAGE RAINFALL AMOUNTS OF ONE HALF TO THREE QUARTER
OF AN INCH POSSIBLE. MOS POP GUIDANCE REMAINS HIGH SO WILL DEPICT
POPS IN THE 70 TO 80 PERCENT RANGE FROM SOUTH TO NORTH. THE RAIN
WILL TAPER OFF FROM NORTH TO SOUTH LATE WEDNESDAY AFTERNOON AND
NIGHT AS THE FRONT MOVES TO THE SOUTH WITH DRIER AIR MOVING IN
FROM THE NORTH.

ON THURSDAY A DRIER AIR MASS WILL SUPPORT AMPLE SUNSHINE AND
PLEASANT WEATHER ACROSS THE ENTIRE FORECAST AREA. ZONAL FLOW
ALOFT AND NO REAL COLD AIR ADVECTION WILL MEAN LITTLE OVERALL
TEMPERATURE CHANGES WITH NEAR NORMAL READINGS EXPECTED...WITH
HIGHS IN THE LOWER 70S NORTH INTO CENTRAL ZONES AND MID 70S FAR
SOUTH.

.LONG TERM (THURSDAY NIGHT - TUESDAY)...
MID LEVEL TROUGH AXIS EXPECTED TO PUSH ACROSS REGION THROUGH THE
WEEKEND. ZONAL FLOW TO ESTABLISH BY SUNDAY AFTERNOON AND PERSIST
INTO MONDAY. SURFACE RIDGING WILL GRADUALLY SHIFT EASTWARD OVER
THE SE US AND REMAIN OVER THE PENINSULA THROUGH THE LONG TERM
PERIOD. MODELS CONTINUE TO COME INTO BETTER AGREEMENT WITH THE
COLD AIR ADVECTION EXPECTED SAT AND SUN. BOTH GFS AND ECMWF MODEL
SOUNDINGS SHOW LOW LEVEL FLOW FAVORING COLD AIR ADVECTION FROM
FRIDAY THROUGH SUNDAY AFTERNOON. THEREFORE...WILL MAINTAIN TEMPS
FALLING BELOW FREEZING FOR A FEW INLAND AREAS OF THE NATURE COAST
ON SAT AND SUN MORNING. FURTHER SOUTH...TEMPS EXPECTED TO FALL TO
THE LOW TO MID 40S. HIGHS EXPECTED TO FALL INTO THE LOW 60S NORTH
TO UPPER 60S...POSSIBLY LOW 70S FURTHER SOUTH. WITH COLD AIR
ADVECTION ENDING SUNDAY AFTERNOON...TEMPS WILL BEGIN TO SLOWLY
INCREASE BY MONDAY. PLENTY OF DRY AIR AND SUBSIDENCE WILL LIMIT
RAINFALL CHANCES THROUGH THE PERIOD.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH 11/09Z. PATCHY FOG WILL THEN
BE POSSIBLE MAINLY ACROSS THE SOUTHERN TERMINALS AND KLAL CAUSING
PERIODS OF MVFR CONDITIONS. AFTER 11/12Z SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE NORTHERN SITES...GRADUALLY SPREADING
SOUTH THROUGH THE REST OF THE PERIOD...WITH MVFR TO ISOLATED IFR
CONDITIONS POSSIBLE IN THE STORMS.

&&

.MARINE...
A STORM SYSTEM MOVING ACROSS THE DEEP SOUTH OVERNIGHT AND UP
THROUGH THE TN/OH VALLEYS ON WEDNESDAY WILL DRAG A COLD FRONT
ACROSS THE CENTRAL GULF WATERS TONIGHT AND THROUGH THE EASTERN
GULF WATERS ON WEDNESDAY. A TIGHTENING PRESSURE GRADIENT AHEAD OF
THIS FRONT WILL RESULT IN WINDS AND SEAS INCREASING INTO THE SMALL
CRAFT RANGE LATER TONIGHT THROUGH WEDNESDAY...AND HAVE HOISTED
SMALL CRAFT HEADLINES FOR THE OFFSHORE WATERS FROM ENGLEWOOD NORTH
TO THE SUWANNEE RIVER OUT 20-60NM FOR LATER TONIGHT THROUGH
WEDNESDAY WITH EXERCISE CAUTION HEADLINES CLOSER TO SHORE. WINDS
AND SEAS WILL BRIEFLY DECREASE AND SUBSIDE ON THURSDAY...BUT THIS
WILL BE SHORT-LIVED AS A REINFORCING COLD FRONT WILL BRING
INCREASING WINDS AND SEAS BACK TO THE COASTAL WATERS LATER
THURSDAY NIGHT INTO FRIDAY AS THE FRONT MOVES THROUGH WITH WINDS
AND SEAS REMAINING ELEVATED INTO THE UPCOMING WEEKEND AS SURFACE
HIGH PRESSURE BUILDS IN OVER THE NORTHERN GULF.

&&

.FIRE WEATHER...
INCREASING MOISTURE AND RAIN CHANCES WILL KEEP HUMIDITY VALUES WELL
ABOVE CRITICAL LEVELS THROUGH WEDNESDAY. SLIGHTLY COOLER AND DRIER
AIR WILL MOVE INTO THE REGION DURING THURSDAY AND FRIDAY BUT
HUMIDITY VALUES SHOULD REMAIN ABOVE CRITICAL LEVELS WITH NO FIRE
WEATHER ISSUES EXPECTED AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  63  72  58  72 /  20  80   5  10
FMY  61  77  59  76 /  10  70  10  10
GIF  59  75  55  74 /  20  80  10  10
SRQ  62  74  56  72 /  20  80  10  10
BKV  60  74  49  73 /  30  80   5  10
SPG  64  72  60  71 /  20  80  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...SMALL CRAFT ADVISORY FROM 4 AM TO 7 PM EST WEDNESDAY FOR
     ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS
     TO SUWANNEE RIVER OUT 20 TO 60 NM.

&&

SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM...20/BARRON
AVIATION...24/COLSON
Hazardous weather outlook, Jan 10, 4:17 AM EST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
417 AM EST TUE JAN 10 2012

FLZ039-042-043-048>052-055>057-060>062-065-102130-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
417 AM EST TUE JAN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TONIGHT.

...DENSE FOG/SMOKE IMPACT...
ISOLATED LOCATIONS WILL EXPERIENCE DENSE FOG EARLY THIS MORNING
AROUND SUNRISE. VISIBILITY OF LESS THAN A QUARTER OF A MILE IS
POSSIBLE IN THESE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
AN APPROACHING COLD FRONT WILL BRING A CHANCE OF THUNDERSTORMS
ACROSS THE AREA ON WEDNESDAY. ISOLATED SEVERE THUNDERSTORMS ARE
POSSIBLE...WITH THE GREATEST THREAT OVER THE NATURE COAST. STORMS
WILL BE POSSIBLE FROM THE MORNING HOURS NORTH TO THE AFTERNOON IN
THE SOUTH ALONG AND AHEAD OF THE FRONT. CLOUD TO GROUND LIGHTNING
AND GUSTY WINDS WILL BE THE PRIMARY THREAT.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL BE ELEVATED AS A COLD FRONT PUSHES ACROSS THE
GULF WATERS ON WEDNESDAY. HAZARDOUS BOATING CONDITIONS WILL BE
POSSIBLE ON WEDNESDAY AND WILL LINGER THROUGH SATURDAY BEFORE
IMPROVING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

JOHNSON

Nearby

Small Craft Advisories in Florida, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.